MAUDE Adverse Event Report: STRYKER GMBH ANTERIOR MIDSHAFT PLATE VARIAX CLAVICLE 10 HOLE; PLATE, FIXATION, BONE

STRYKER GMBH ANTERIOR MIDSHAFT PLATE VARIAX CLAVICLE 10 HOLE; PLATE, FIXATION, BONE
Catalog Number 628310S
Health Effect - Clinical Code No Information (3190)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that anterior midshaft plate variax clavicle 10 hole was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much mechanical force which was applied during plate bending.Note; the surgeon completed the case using the broken plate (in conjunction with a hook plate) as this appeared to be adequate for the patient.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The customer reported that during a variax case as he went to bend the 10 hole variax clavicle plate a piece snapped off the end while using the bender.The surgeon completed the case using the broken plate (in conjunction with a hook plate) as this appeared to be adequate for the patient.

Brand Name
ANTERIOR MIDSHAFT PLATE VARIAX CLAVICLE 10 HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8171044
Report Number0008031020-2018-01070
Device Sequence Number16577982
Product Code HRS
UDI-Device Identifier04546540687180
UDI-Public04546540687180
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number628310S
Device Lot NumberV31224
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;